MAUDE Adverse Event Report: SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Catalog Number 03.812.520
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6), 2021, the patient underwent for a surgery.During the surgery, the advanced applicator outer shaft was stuck.The implant was removed easily but unable to unassembled the instrument.The surgery went well.The patient outcome was unknown.Concomitant medical products: unknown transforaminal posterior atraumatic lumbar (t-pal) implant (part# unknown, lot# unknown, quantity 1).This complaint involves three (3) devices.This report is for (1) t-pal advanced applicator handle this report is 1 of 1 (b)(4).
 
Event or Problem Description
This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.812.520, lot: 1l79681, manufacturing site: hägendorf, release to warehouse date: november 17, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the advanced appl outer shaft was received at us customer quality (cq).Visual inspection of the complaint device showed no defect.Functional test: as the implant or other mating device were not received, a functional assessment with these devices was not performed; however, a functional assessment was performed on only the complaint device by pulling and releasing the "implant detach" component.It functioned as intended and the spring inside the device could be pressed and retracted as intended.The returned device performed as intended and no issue could be reported.Dimensional inspection: no dimensional inspection was performed as there was no damage that warranted a dimensional inspection.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed as there was no issue observed with the returned device.Moreover the mating devices were not received therefore, the allegation could not be confirmed.No root cause could definitively be determined for the reported complaint condition.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL ADVANCED APPLICATOR HANDLE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11866781
Report Number8030965-2021-04151
Device Sequence Number3725189
Product Code MAX
UDI-Device Identifier07612334143778
UDI-Public07612334143778
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K181231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.520
Device Lot Number1L79681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL INNER SHAFT; APPLICATOR KNOB; UNK - CAGE/SPACERS: T-PAL